Advertisement

Journal of Mathematical Sciences

, Volume 192, Issue 2, pp 154–163 | Cite as

Parabolic Subgroups of SO2l Over a Dedekind Ring of Arithmetic Type

  • K. O. Batalkin
  • N. A. Vavilov
Article
  • 31 Downloads

Let R be a commutative ring all of whose proper factor rings are finite and such that there exists a unit of infinite order. We show that for a subgroup P in G = SO(2l, R), l ≥ 3, containing the Borel subgroup B, the following alternative holds: either P contains a relative elementary subgroup E I for some ideal I = 0 or H is contained in a proper standard parabolic subgroup. For Dedekind rings of arithmetic type this allows us, under some mild additional assumptions on units, to describe completely the overgroups of B in G. Earlier, similar results for the special linear and symplectiv groups were obtained by A. V. Alexandrov and the second author. The proofs in the present paper follow the same general strategy, but are noticeably harder, from a technical viewpoint. Bibliography: 34 titles.

Keywords

General Strategy Additional Assumption Commutative Ring Parabolic Subgroup Symplectiv Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. V. Aleksandrov and N. A. Vavilov, “Parabolic subgroups of SLn and Sp2l over a Dedekind ring of arithmetic type,” Zap. Nauchn. Semin. POMI, 375, 5−21 (2010).MathSciNetGoogle Scholar
  2. 2.
    H. Bass, J. Milnor, and J.-P. Serre, “Solution of the congruence problem for SLn (n ≥ 3) and Sp2n (n ≥ 2),” Matematika, 14, No. 6, 64−128 (1970); 15, No. 1, 44−60 (1971).Google Scholar
  3. 3.
    Z. I. Borewicz, “On parabolic subgroups in linear groups over a semilocal ring,'” Vestn. Leningr. Univ, 13, 16−24 (1976).Google Scholar
  4. 4.
    Z. I. Borewicz, “On parabolic subgroups in the special linear group over a semilocal ring,” Vestn. Leningr. Univ., 19, 29−34 (1976).Google Scholar
  5. 5.
    Z. I. Borewicz, N. A. Vavilov, and V. Narkevich, “On subgroups of the general linear group over a Dedekind ring,” Zap. Nauchn. Semin. LOMI, 94, 13−20 (1979).Google Scholar
  6. 6.
    N. Bourbaki, Lie Groups and Algebras [Russian translation], Chaps. IV−VI, Mir, Moscow (1972); Chaps. VII, VIII (1978).Google Scholar
  7. 7.
    N. A. Vavilov, “On parabolic congruence subgroups in linear groups,” Zap. Nauchn. Semin. LOMI, 64, 55−63 (1976).MathSciNetMATHGoogle Scholar
  8. 8.
    N. A. Vavilov, “Parabolic subgroups of the general linear group over a Dedekind ring of arithmetic type,” Zap. Nauchn. Semin. LOMI, 71, 66−79 (1977).MathSciNetMATHGoogle Scholar
  9. 9.
    N. A. Vavilov, “Subgroups of the general linear group over a ring that contain the group of block triangular matrices. I, II,” Vestn. Leningr. Univ., 19, 139−140 (1977); 13, 5−10 (1982).Google Scholar
  10. 10.
    N. A. Vavilov, “On parabolic subgroups of Chevalley groups over a semilocal ring,” Zap. Nauchn. Semin. LOMI, 75, 43−58 (1978).MathSciNetMATHGoogle Scholar
  11. 11.
    N. A. Vavilov, “On parabolic subgroups of Chevalley groups of crossed type over a semilocal ring,” Zap. Nauchn. Semin. LOMI, 94, 21−36 (1979).MathSciNetMATHGoogle Scholar
  12. 12.
    N. A. Vavilov, “Parabolic subgroups of Chevalley groups over a commutative ring,” Zap. Nauchn. Semin. LOMI, 116, 20−43 (1982).MathSciNetMATHGoogle Scholar
  13. 13.
    N. A. Vavilov, “On the group SLn over a Dedekind ring of arithmetic type,” Vestn. Leningr. Univ., 7, 5−10 (1983).MathSciNetGoogle Scholar
  14. 14.
    N. A. Vavilov, “On subgroups of the general linear group over a Dedekind ring of arithmetic type,” Izv. VUZ'ov, 12, 14−20 (1987).MathSciNetGoogle Scholar
  15. 15.
    N. A. Vavilov and E. B. Plotkin, “Net subgroups of Chevalley groups. I, II,” Zap. Nauchn. Semin. LOMI, 94, 40−49 (1979); 114, 62−76 (1982).Google Scholar
  16. 16.
    N. A. Vavilov and A. V. Stepanov, “Over groups of semisimple groups,” Vestn. Samarsk. Univ., 3, 51−95 (2008).MathSciNetMATHGoogle Scholar
  17. 17.
    L. N. Vaserstein, “On the group SL2 over Dedekind rings of arithmetic type,” Mat. Sb., 89, No. 2, 313−322 (1972).MathSciNetGoogle Scholar
  18. 18.
    I. Z. Golubchik, “On subgroups of the general linear group over an associative ring,” in: The All-Union Algebraic Conference, Theses of Reports, 1 (1981), pp. 39−40.Google Scholar
  19. 19.
    E. V. Dybkova, “On some congruence subgroups of the symplectic group,” Zap. Nauchn. Semin. LOMI, 64, 80−91 (1976).MathSciNetMATHGoogle Scholar
  20. 20.
    N. S. Romanovskii, “On subgroups of the general and special linear groups over a ring,” Mat. Zametki, 9, No. 6, 699−708 (1971).MathSciNetGoogle Scholar
  21. 21.
    J.-P. Serre, “The congruence subgroup problem for SL2,” Matematika, 15, No. 6, 12−45 (1971).Google Scholar
  22. 22.
    A. Bak and N. Vavilov, “Structure of hyperbolic unitary groups. I. Elementary subgroups,” Algebra Colloq., 7, 2, 159−196 (2000).MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    R. Hazrat and N. Vavilov, “Bak's work on K-theory of rings with an appendix by Max Karoubi,” J. K-Theory, 4, 1, 1−65 (2009).MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    W. van der Kallen, “Stability for K2 of Dedekind rings of arithmetic type,” Lecture Notes Math., 854, 217−248 (1981).CrossRefGoogle Scholar
  25. 25.
    B. Liehl, “On the group SL2 over orders of arithmetic type,” J. reine angew. Math., 323, No. 1, 153−171 (1981).MathSciNetMATHGoogle Scholar
  26. 26.
    H. Matsumoto, “Sur les sous-groupes arithmétiques des groupes semi-simples deployés,” Ann. Sci.'Ecole Norm. Sup., 4 ème sér., 2, 1−62 (1969).MATHGoogle Scholar
  27. 27.
    M. R. Stein, “Generators, relations and coverings of Chevalley groups over commutative rings,” Amer. J.~Math., 93, 4, 965−1004 (1971).MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    A. Stepanov and N. Vavilov, “Decomposition of transvections: a theme with variations,” K-Theory, 19, 109−153 (2000).MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    K. Suzuki, “On parabolic subgroups of Chevalley groups over local rings,” Tôhoku Math. J., 28, No. 1, 57−66 (1976).MATHCrossRefGoogle Scholar
  30. 30.
    K. Suzuki, “On parabolic subgroups of Chevalley groups over commutative rings,” Sci. Repts Tokyo Kyoiku Daigaku, 13, No. 366−382, 86−97 (1977).Google Scholar
  31. 31.
    J. Tits, “Théorème de Bruhat et sous-groupes paraboliques,” C. R. Acad. Sci Paris, 254, 2910−2912 (1962).MathSciNetMATHGoogle Scholar
  32. 32.
    J. Tits, “Systèmes générateurs de groupes de congruences,” C. R. Acad. Sci. Paris, Sér A, 283, 693−695 (1976).MathSciNetGoogle Scholar
  33. 33.
    N. Vavilov, “Intermediate subgroups in Chevalley groups,” in: Proceedings of the Conference on Groups of Lie Type and their Geometries (Como − 1993), Cambridge Univ. Press (1995), pp. 233−280.Google Scholar
  34. 34.
    34 C. Wenzel, “Classification of all parabolic subgroup-schemes of a reductive linear algebraic group over an algebraically closed field,” Trans. Amer. Math. Soc., 337, No. 1, 211−218 (1993).MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.St. Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations